Ask a doctor

If I stop using asprin and plavix for a week can I have thermage treatment withouth much risk or dangerous side affects?

I am 60 years old and after having angioplasty resulting with stenting for 3 times in the last ten years.I am using plavix and asprin daily (beside high blood pressure tablets) since last angioplasty which was performed 2 years ago.

Doctor Answers (3)

Thermage and side effects

+1
Thermage is a safe, non-invasive method of skin tightening working through the mechanism of heat via radiofrequncy technology.  There is no reason to stop the aspirin or Plavix before the treatment.  There should be no side effects after treatment except for some immediate swelling from the heat used which actually makes you look better immediately.  For the best results please consult a board certified dermatologist with experience with Thermage.


New York Dermatologist
5.0 out of 5 stars 33 reviews

Thermage and blood thinners

+1
It is recommended to stop using aspirin and blood thinners prior to injectables such as Botox and Restylane as it poses a higher possibility of bruising. If medication is needed for health reasons it is never a good idea to stop for cosmetic purposes. With Thermage there is generally no bruising post procedure and your medications should not affect the outcome. It is important to speak with your prescribing physician to see what their recommendation about your medications would be in regards to a Thermage treatment. Once you speak with your physician consult with a Board Certified Dermatologist before you go forward with your Thermage treatment.

Nissan Pilest, MD
Irvine Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Thermage side effects

+1
There are relatively few risks associated with Thermage.  Stopping blood thinners prior to treatment further reduces any chances of bruising.  PLEASE make sure that you have the blessing of your Cardiologist before stopping your blood thinners!!

Janet Turkle, MD
Indianapolis Plastic Surgeon
5.0 out of 5 stars 22 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.